MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION IX; MAIN BODY
Model Number TV-AB3480-J
Medical Device Problem Codes Use of Device Problem (1670); Device-Device Incompatibility (2919); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 05/27/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix stent graft system (one (1) ovation ix main body and two (2) ovation ix iliac limbs).Approximately one (1) year post initial procedure, a type ii endoleak (non-device related) was identified.This was treated with the implant of an ovation ix iliac limb and an ovation ix extender.Approximately one and a half years (1.5) post-secondary, a type ia endoleak was identified at routine follow-up.Reintervention was completed with the implant of a cook medical (non-endologix) zfen stent-graft (reported under mfr# 3008011247-2018-00154).Now, approximately four (4) years post-tertiary, a type ia endoleak, a type iiia (left renal fen) endoleak, and a possible type iiia endoleak between the ovation ix main body and cook medical (non-endologix) zfen was identified at routine follow-up.The left renal was extended with a non-endologix i-cast stent beyond the left renal fen, and the stent was flared.Access between the ovation ix main body and the zfen was obtained, and the type iiia endoleak was coiled.The overlap between the ovation ix main body and the zfen was increased with the implant of an ovation ix extender.All endoleaks were successfully resolved.The patient was reported to be stable in the icu post-procedure and was expected to be discharged the following day.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted in the patient.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the type ia endoleak, type iiia endoleak between the non endologix proximal cuff and the ovation aortic body and additional endovascular procedure are confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest that on (b)(6) 2021 an additional endovascular procedure was completed for a type ib endoleak of the right common iliac artery.This event was discovered during a review of the us report dated 09/02/2021.The clinical assessment also determined on (b)(6) 2014 there was also a revision of the left limb at that time of the reported type ii endoleak.It is unclear why the limb was revised.The clinical assessment also determined there was sac growth of 8.1mm that occurred.These events were discovered on during a review of the competed tomography¿s scans dated 12/22/2020 and 04/01/2022.The most likely causation for the type ia endoleak and type iiia endoleak is user related.Prior to the index procedure, the neck was off label with a juxtarenal angle of 70 degrees (should be less than or equal to 60).There was a non-endologix cuff placed in the proximal neck 06/04/2018.Also, the type ia endoleak was near the left renal artery stent.These all most likely contributed to the type ia endoleak.The most likely cause for the type iiia endoleak was the use of a non-endologix cuff and the ovation aortic body.No procedure related harms for this complaint were identified.The final patient status was reported to be discharged home on postoperative day one in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.B5: describe event or problem ¿ updated d10: therapy dates and concomitant product - updated g3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the ovation ix stent graft system (one (1) ovation ix main body and two (2) ovation ix iliac limbs).Approximately one (1) year post initial procedure, a type ii endoleak (non-device related) was identified.This was treated with the implant of an ovation ix iliac limb and an ovation ix extender.Approximately one and a half years (1.5) post-secondary, a type ia endoleak was identified at routine follow-up.Reintervention was completed with the implant of a cook medical (non-endologix) zfen stent-graft (reported under mfr# 3008011247-2018-00154).Now, approximately four (4) years post-tertiary, a type ia endoleak, a type iiia (left renal fen) endoleak, and a possible type iiia endoleak between the ovation ix main body and cook medical (non-endologix) zfen was identified at routine follow-up.The left renal was extended with a non-endologix i-cast stent beyond the left renal fen, and the stent was flared.Access between the ovation ix main body and the zfen was obtained, and the type iiia endoleak was coiled.The overlap between the ovation ix main body and the zfen was increased with the implant of an ovation ix extender.All endoleaks were successfully resolved.The patient was reported to be stable in the icu post-procedure and was expected to be discharged the following day.After the initial report, the clinical assessment determined that there was evidence to reasonably suggest on (b)(6) 2021 an additional endovascular procedure was completed for a type ib endoleak of the right common iliac artery.The event was discovered during the review of the us report dated 09/02/2021.(reported under mfr# 3008011247-2022-00088).The clinical assessment also determined there was sac growth of 8.1mm that occurred.This event was discovered on during a review of the computed tomography scans dated 12/22/2020 and 04/01/2022.

Brand Name
OVATION IX
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
Manufacturer (Section G)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
,
santa rosa CA 95403
Manufacturer Contact
gary kirchgater
3910 brickway blvd
,
santa rosa, CA 95403
8009832284
MDR Report Key14748358
Report Number3008011247-2022-00066
Device Sequence Number14634825
Product Code MIH
UDI-Device IdentifierM701TVAB3480J1
UDI-Public+M701TVAB3480J1/$$3160728FS07171538K
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 05/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Model NumberTV-AB3480-J
Device Catalogue NumberTV-AB3480-J
Device Lot NumberFS071715-38
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date08/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK (NON-ENDOLOGIX) ZFEN (LN UNK).; COOK (NON-ENDOLOGIX) ZFEN (LN UNK).; OVATION IX EXTENDER (LN FS073015-08).; OVATION IX EXTENDER (LN FS073015-08).; OVATION IX ILIAC LIMB (LN FS062016-38).; OVATION IX ILIAC LIMB (LN FS062016-38).; OVATION PRIME FILL POLYMER (LN FF081015-01).; OVATION PRIME FILL POLYMER (LN FF081015-01).; OVATION PRIME ILIAC LIMB (LN FS033114-40).; OVATION PRIME ILIAC LIMB (LN FS033114-40).; OVATION PRIME ILIAC LIMB (LN FS090514-43).; OVATION PRIME ILIAC LIMB (LN FS090514-43).; UNK DEVICES.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale